MAUDE Adverse Event Report: IVANTIS INC HYDRUS MICROSTENT; INTRAOCULAR PRESSURE LOWERING IMPLANT

IVANTIS INC HYDRUS MICROSTENT; INTRAOCULAR PRESSURE LOWERING IMPLANT
Catalog Number 100300293
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(6).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A physician reported that after glaucoma shunt implantation procedure, there was detachment of descemet membrane.He reported that it was the first time that the surgeon was using the microstent.He incised trabecular meshwork with the tip of a cannula and inserted it into schlemm canal.However, he felt that the cut was difficult, because the tip of the cannula was bigger than he expected or he felt the tip was not sharp but dull; it was too dull to make an incision.He considers that those factors would affect the detachment of descemet membrane.Currently there has been no treatment plan for the patient.Additional information was requested, but no further information is available.There are two medical device reports associated with this report.This is 2 of 2.
 
Additional Manufacturer Narrative
Additional information was provided in.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A physician reported that after glaucoma shunt implantation procedure, there was detachment of descemet membrane.He reported that it was the first time that the surgeon was using the microstent.He incised trabecular meshwork with the tip of a cannula and inserted it into schlemm canal.However, he felt that the cut was difficult, because the tip of the cannula was bigger than he expected or he felt the tip was not sharp but dull; it was too dull to make an incision.He considers that those factors would affect the detachment of descemet membrane.Currently there has been no treatment plan for the patient.According to the additional information received, the affected eye was right eye.The patient had history of exfoliation glaucoma (primary disease) and cataract (concomitant disease).The patient condition has been recovering.The type of procedure performed was cataract surgery + glaucoma shunt insertion.There are two medical device reports associated with this report.This is 2 of 2.

Brand Name
HYDRUS MICROSTENT
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
IVANTIS INC
201 technology drive
irvine CA 92618
Manufacturer (Section G)
IVANTIS INC
201 technology drive
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20369179
Report Number3016075957-2024-00043
Device Sequence Number12479812
Product Code OGO
UDI-Device Identifier00867487000134
UDI-Public00867487000134
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P170034
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number100300293
Device Lot Number16UDH4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/06/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexMale